MAUDE Adverse Event Report: SMITH & NEPHEW, INC. R3 3 HOLE ACET SHELL 56MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/METAL, RESURFACING

SMITH & NEPHEW, INC. R3 3 HOLE ACET SHELL 56MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/METAL, RESURFACING
Catalog Number 71335556
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Injury (2348)
Date of Event 10/25/2016
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that patient had a revision surgery performed due to debilitating right hip pain and instability.Also, metallosis and reactive inflammatory fluid surrounding the hip joint were discovered.
 
Additional Manufacturer Narrative
The associated complaint devices were not returned.The clinical/medical team concluded, insufficient clinically relevant documentation was provided, therefore, a thorough medical investigation cannot be performed.Should clinical information be provided, the clinical/medical task may be re-evaluated.A review of the production documentation for the corresponding products did not reveal any deviation from the standard manufacturing processes.Product was sterilized according to sterilization release documentation from quality control.No further clinical/medical investigation is warranted at the time.Without the actual product involved our investigation cannot proceed.If the device or new information is received in the future, this complaint can be re-opened.We consider this investigation closed.Credit cannot be issued for this devices.
 
Additional Manufacturer Narrative
The associated complaint devices were not returned.A review of complaint history did not reveal additional complaints for the listed batches.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.The medical investigation concluded that the clinical information provided, stating ¿copious amount of reactive fluid within the joint¿ may be consistent with a reaction to metal debris.However, the source and the root cause cannot be determined with the available documentation.The root cause for the ¿mechanical loosening¿ resulting in the second revision cannot be concluded without supporting documentation.No further investigation is warranted at the time.Without the actual product involved our investigation cannot proceed.If the device or new information is received in the future, these complaints can be re-opened.

Brand Name
R3 3 HOLE ACET SHELL 56MM
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/METAL, RESURFACING
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key7564044
Report Number1020279-2018-01047
Device Sequence Number178826
Product Code NXT
UDI-Device Identifier03596010598264
UDI-Public03596010598264
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P040033
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Device Explanted Year2016
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 09/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/23/2021
Device Catalogue Number71335556
Device Lot Number11GM13600
Initial Date Received by Manufacturer 05/11/2018
Supplement Date Received by Manufacturer05/11/2018
05/11/2018
05/11/2018
Initial Report FDA Received Date06/03/2018
Supplement Report FDA Received Date10/30/2018
10/05/2018
09/04/2019
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
71332530-11GM12304; 71336500-11HM09813
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age71 YR